Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes heart palpitations when on Cipro for kidney infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1500 Questions
Hi. I am taking Cipro. I felt my heart jump around a little bit this afternoon, and my calf tendons feel achy. I have had problems with things causing heart palpitations (Clarinex) before. I am taking the Cipro for a kidney infection, which was diagnosed as mild, and which feels better. Should I stop taking the Cipro?Would Amoxicillin be safer in terms of side effects?
Posted Mon, 10 Feb 2014 in General Health
Answered by Dr. Albana Sejdini 53 minutes later
Brief Answer: Continue Cipro,start gastric medicines... Detailed Answer: Hi, Cipro and Clarinex are 2 different types of drugs: antibiotic and anti-histaminic respectively. Heart palpitations you are feeling could be related to gastric problems resulting from the use of Cipro. I'd suggest to use: - antiacids - omeprazole - probiotics - nystatin - plenty of water while being on treatment with Cipro since you are feeling better while using it. With regards to shifting to Amoxicillin, to my opinion, it is better to continue with Cipro, wait for 10 days without treatment and repeat urine analysis and urine culture and sensitivity to determine if Amoxicillin is another good choice to treat your infection. If the heart problems won't improve, then, you should stop Cipro and talk to your physician for further evaluation including cardiac tests (EKG, Holter monitoring, blood pressure monitoring). All the best! Dr.Alba Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor